Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 191, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 29, 2011, 1:43 PM MDT for Cheyenne County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2011, 1:43 PM MDT (19:43 UTC)
- Expired
- Aug 29, 2011, 2:32 PM MDT
- In force
- 49 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 169 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
032 WUUS55 KCYS 291943 SVRCYS NEC033-292045- /O.NEW.KCYS.SV.W.0191.110829T1943Z-110829T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 143 PM MDT MON AUG 29 2011 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 245 PM MDT * AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF COLTON...OR 8 MILES SOUTHEAST OF SIDNEY...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUNOL AROUND 155 PM MDT. LODGEPOLE AROUND 215 PM MDT. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 55 AND 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4100 10262 4100 10304 4121 10304 4139 10261 TIME...MOT...LOC 1943Z 268DEG 17KT 4108 10282 WIND...HAIL 60MPH 1.00IN $$ RUBIN
3 follow-up statements
752 WWUS55 KCYS 291955 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 155 PM MDT MON AUG 29 2011 NEC033-292045- /O.CON.KCYS.SV.W.0191.000000T0000Z-110829T2045Z/ CHEYENNE NE- 155 PM MDT MON AUG 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CHEYENNE COUNTY UNTIL 245 PM MDT... AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF SUNOL...OR 10 MILES SOUTHEAST OF SIDNEY...MOVING EAST AT 20 MPH. IN ADDITION...AT 121 PM MDT...A WIND GUST OF 63 MPH WAS REPORTED AT THE SIDNEY AIRPORT. THE SEVERE STORM WILL BE TRACKING EAST AT 20 MPH ACROSS SOUTHEAST CHEYENNE COUNTY PRIMARILY SOUTH OF INTERSTATE 80...ALTHOUGH WIND GUSTS IN EXCESS OF 60 MPH AND QUARTER SIZE HAIL OR LARGER COULD STILL OCCUR ALONG INTERSTATE 80 EAST OF SIDNEY. THE SEVERE THUNDERSTORM WILL BE NEAR... SUNOL AROUND 200 PM MDT. LODGEPOLE AROUND 220 PM MDT. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 55 AND 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4100 10262 4100 10304 4121 10304 4139 10261 TIME...MOT...LOC 1953Z 268DEG 17KT 4106 10279 WIND...HAIL 60MPH 1.00IN $$ RUBIN
387 WWUS55 KCYS 292015 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MDT MON AUG 29 2011 NEC033-292045- /O.CON.KCYS.SV.W.0191.000000T0000Z-110829T2045Z/ CHEYENNE NE- 215 PM MDT MON AUG 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CHEYENNE COUNTY UNTIL 245 PM MDT... AT 209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF LODGEPOLE...OR 15 MILES EAST OF SIDNEY...MOVING EAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. AT 121 PM MDT...A 63 MPH WIND GUST WAS REPORTED FROM THIS SEVERE STORM AT THE SIDNEY AIRPORT. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN CHEYENNE COUNTY. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 63 AND 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4100 10262 4100 10291 4127 10289 4139 10261 TIME...MOT...LOC 2014Z 268DEG 17KT 4106 10266 WIND...HAIL 60MPH 0.75IN $$ RUBIN
613 WWUS55 KCYS 292032 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 232 PM MDT MON AUG 29 2011 NEC033-292042- /O.CAN.KCYS.SV.W.0191.000000T0000Z-110829T2045Z/ CHEYENNE NE- 232 PM MDT MON AUG 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEYENNE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4100 10262 4100 10291 4127 10289 4139 10261 TIME...MOT...LOC 2032Z 268DEG 17KT 4106 10255 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 12:15 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 29, 12:15 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1215 PM MDT MON AUG 29 2011 .UPDATE...18Z TAF ISSUANCE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE FROM WEST TO EAST ACROSS THE FORECAST AREA TODAY. WILL LIKELY SEE MVFR TO IFR CONDITIONS IN THE THUNDERSTORMS...WITH VARIABLE GUSTY WINDS AND EVEN SOME HAIL IN STRONG THUNDERSTORMS EXPECTED OVER THE PANHANDLE ZONES THIS AFTERNOON. THESE STRONGER THUNDERSTORMS ARE DUE TO THE LEESIDE SFC PRESSURE TROUGH DEVELOPING TODAY...PROVIDING ENHANCED CONVERGENCE AND THUS POTENTIAL FOR STRONGER THUNDERSTORMS EAST OF A LINE FROM LUSK TO KIMBALL. AS THIS CONVERGENCE BOUNDARY SHIFTS EAST THROUGH THE EVENING AND OVERNIGHT PERIOD...WINDS WILL SHIFT TO THE WEST AND STEADILY DIMINISH. PRECIP CHANCES WILL ALSO DIMINISH AS THESE WESTERLY WINDS FILTER IN DRIER AIR...BUT ACTIVITY WILL LINGER UNTIL AT LEAST 04Z ACROSS THE EASTERN PANHANDLE. MVFR CONDITIONS IN PATCHY AREAS OF FOG WILL THEN DEVELOP IN THIS AREA AS SKIES CLEAR AND RADIATIONAL COOLING COMMENCES. && PREV DISCUSSION... /ISSUED 415 AM MDT MON AUG 29 2011/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... EARLY MORNING CONVECTION WAS BEING PRODUCED ALONG THE LEADING EDGE OF MID-LEVEL SHORTWAVE WHICH WAS ANALYZED THIS MORNING NR THE CONTINENTAL DIVIDE. MEANWHILE AT THE SFC...LEE-SIDE PRESSURE TROUGH WAS DRAPED ALONG THE FRONT RANGE AT 08Z. MODELS PROG THIS SFC TROUGH TO BE PUSHED EAST WITH TIME TODAY AS THE MID/UPPER LEVEL TROUGH AXIS SLOWLY SLIDES ACROSS THE CWA. DID KEEP PATCHY FOG MENTION FOR PRIMARILY LARAMIE COUNTY THROUGH MID-MORNING TODAY AS SATURATED LLVLS AND CALM WINDS PREVAIL. LLVL THETA-E RIDGE WILL AMPLIFY OUT AHEAD OF THE SFC TROUGH AND WHEN COMBINED WITH STEEPENING MID-LEVEL LAPSE RATES OF AOA 7-8C/KM EXPECT ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS TODAY. THESE THUNDERSTORMS SHOULD INITIATE IN THE VICINITY OF THE SFC TROUGH BY EARLY AFTERNOON AND PUSH EAST THROUGH EARLY EVENING. SBCAPES WILL INCREASE TO AROUND 1000 J/KG BY AFTERNOON AND WITH DEEP LAYER SHEAR IN EXCESS OF 30 KNOTS...WOULD NOT BE SURPRISED TO SEE A FEW STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ESPECIALLY FOR AREAS NR THE WY/NE STATELINE. FOR NOW HAVE ADDED GUSTY WINDS/SMALL HAIL WORDING TO THE FORECAST AS ANY SEVERE COVERAGE IS ANTICIPATED TO REMAIN VERY LIMITED. ANY CONVECTION THAT DOES DEVELOP THIS AFTERNOON WILL PUSH EAST INTO THE WRN NEBRASKA PANHANDLE THIS EVENING AND OUT OF THE CWA OVERNIGHT. A DRIER AIR MASS WILL WORK IN BEHIND A WEAK PACIFIC FRONTAL PASSAGE TUESDAY MORNING. THERE MAY BE JUST ENOUGH MOISTURE TO EEK OUT A FEW AFTERNOON SHOWERS OR STORMS OVER THE HIGHER TERRAIN OF SOUTHEAST WYOMING...BUT AM NOT ALL THAT CONFIDENT IN THE PROSPECT AT THIS POINT. AS THE FOUR CORNERS HIGH CONTINUES TO WEAKEN...MID AND UPPER-LEVEL FLOW WILL BACK TO THE SOUTHWEST BY WEDNESDAY... SETTING THE STAGE FOR THE NEXT POTENTIAL WIDESPREAD CRITICAL FIRE WEATHER DAY. SIMILAR TO TUESDAY...THERE MAY BE ENOUGH MID-LEVEL MOISTURE TO SUPPORT ISOLATED AFTERNOON/EARLY EVENING CONVECTION MAINLY OVER THE HIER TERRAIN. H7 TEMPERATURES OF AROUND 10C COMBINED WITH ENHANCED CLOUD-COVER WILL HOLD TEMPERATURES DOWN TODAY...WITH AFTERNOON HIGHS OF WHICH WILL ONLY CLIMB INTO THE 80S. WEST WINDS BEHIND THE DEPARTING SHORTWAVE WILL ADVECT H7 TEMPERATURES OF AROUND 16C FOR TUESDAY. THIS WILL RESULT IN AFTERNOON HIGHS THAT WILL REMAIN IN THE 80S WEST...AND CLIMB BACK INTO THE LOW 90S FOR THE LOWEST ELEVATIONS ON THE ERN PLAINS. H7 TEMPERATURES CLIMB TO 17C BY WEDNESDAY...WHICH SHOULD BUMP THE LOWEST ELEVATIONS ON THE ERN PLAINS INTO THE MID 90S...EVEN FLIRTING WITH TRIPLE DIGITS NORTH OF THE PINE RIDGE. LONG TERM...THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST IS HOW MUCH THUNDERSTORM COVERAGE WILL TAKE PLACE ON THURSDAY INTO THURSDAY NIGHT. ANOTHER ISSUE IS HOW MUCH TEMPERATURES WILL COOL OFF THIS WEEKEND. THURSDAY-THURSDAY NIGHT: LATEST WATER VAPOR LOOP WAS SHOWING A VORTICITY LOBE HEADING TOWARDS BRITISH COLUMBIA WITH THE TAIL OF THIS LOBE DIVING SOUTHEAST ACROSS THE EASTERN PACIFIC. THIS FEATURE IS PROGGED TO PUSH EAST ACROSS THE PACIFIC NORTHWEST BEGINNING WEDNESDAY AND SHIFT EAST ACROSS MONTANA INTO NORTHWEST WYOMING BY THURSDAY EVENING. THE GFS IS MUCH FASTER WITH THE TRACK OF THIS WAVE COMPARED TO THE ECMWF/GEFS ENSEMBLES/UKMET. AT THIS POINT...WE ARE FAVORING THE SLOWER SOLUTIONS DUE TO THE LATEST WATER VAPOR TRENDS. AS A RESULT...WE MAY SEE THE CHANCE OF SHOWERS AND THUNDERSTORMS LINGER ACROSS MUCH OF THE EASTERN HALF OF THE FORECAST AREA ON THURSDAY NIGHT. WE HAVE BUMPED THE PRECIPITATION CHANCES MAINLY ACROSS THE NORTHEAST PORTION OF THE FORECAST AREA ON THURSDAY AFTERNOON INTO THURSDAY NIGHT AS THE POTENTIAL VORTICITY ANOMALY ADVANCES INTO THE NORTHERN WYOMING BEHIND THE FRONTAL BOUNDARY. AHEAD OF THIS FRONT...IT WILL BE A WARM...BREEZY AND DRY DAY ACROSS MOST AREAS ALONG AND WEST OF THE LARAMIE RANGE WHICH SPELLS GOOD RED FLAG CONDITIONS. BEHIND THE FRONTAL BOUNDARY...IT WILL BE SOMEWHAT COOLER ALONG WITH BETTER LOW LEVEL MOISTURE. THE BETTER CHANCE OF CONVECTION WILL MOST LIKELY TAKE PLACE THURSDAY NIGHT MAINLY EAST OF THE LARAMIE RANGE AS UPSLOPE FLOW DEVELOPS. FRIDAY-FRIDAY NIGHT: COOLER AND MOSTLY DRY CONDITIONS WILL BE THE RULE OVER THE AREA AS THE FLOW ALOFT TURNS NORTHWEST WITH PACIFIC HIGH PRESSURE MOVING INTO THE AREA. WE MAY SEE A FEW LINGERING SHOWERS IN THE MORNING IN THE NORTHEAST PORTION OF THE FORECAST AREA. OTHERWISE...WE DID MENTION A SLIGHT CHANCE OF ISOLATED AFTERNOON THUNDERSTORMS MAINLY EAST OF THE LARAMIE RANGE. SATURDAY-MONDAY: LATEST WATER VAPOR LOOP IS SHOWING ANOTHER UPPER LEVEL WAVE MOVING THROUGH THE ALEUTIANS. THE MODELS APPEAR TO BECOMING IN BETTER ALIGNMENT ON THE POSITION OF THIS TROF IN THE NORTHERN PLAINS THIS WEEKEND. THIS FEATURE MAY SEND ANOTHER SURGE OF COOL AIR INTO THE AREA ON SATURDAY INTO SUNDAY. WE HAVE TWEAKED TEMPERATURES DOWN A BIT DURING THIS TIMEFRAME. WOULD NOT BE SURPRISED IF WE DROP TEMPERATURES DOWN EVEN MORE AS THE WEEKEND APPROACHES IF THE POSITION OF THE TROF PAN OUT. OTHERWISE...MOSTLY DRY CONDITIONS WILL BE THE RULE OVER THE AREA. HOWEVER...CANNOT RULE OUT AN ISOLATED HIGH BASED AFTERNOON STORM OR TWO ALONG AND EAST OF THE LARAMIE RANGE...BUT THE LOW LEVEL MOISTURE WILL BE QUITE LIMITED. THEREFORE...WE HAVE KEPT THE PRECIPITATION CHANCES VERY MINIMAL. AVIATION...06Z TAFS SHOWERS AND THUNDERSTORMS COMING TO AN END LATE THIS EVENING. SOME CONCERN WITH LOWERING CONDITIONS OUT IN THE PANHANDLE WITH UPSLOPING WINDS AND INCREASING LOW LEVEL MOISTURE FROM RECENT RAINFALL. WENT WITH SOME IFR CONDITIONS IN THE SOUTHERN PANHANDLE NEAR SIDNEY AROUND 12Z...PERSISTING THROUGH MID MORNING. SHOWERS AND THUNDERSTORMS RETURN MONDAY AFTERNOON...MAINLY EAST OF THE LARAMIE RANGE. GUIDANCE SHOWING QUITE A BIT OF RAINFALL...SO WENT WITH MVFR CONDITIONS IN MODERATE SHOWERS AFTER 18Z. FIRE WEATHER... ANOTHER DAY OF WET SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN TODAY. AREAS OF THE DISTRICT WITH THE BEST CHANCE TO SEE THESE THUNDERSTORMS WILL BE IN AREAS EAST OF INTERSTATE 25. A FEW THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE BY LATE AFTERNOON...ESPECIALLY NEAR THE WY/NE STATELINE. THESE SHOWERS AND THUNDERSTORMS SHOULD MOVE EAST OF THE AREA BY LATE TONIGHT...GIVING WAY TO MUCH DRIER CONDITIONS FOR TUESDAY. IN FACT...MINIMUM RELATIVE HUMIDITIES WILL DIP BACK INTO THE TEENS ACROSS SOUTHEAST WYOMING...WITH LOW TO MID 20S OVER THE NEBRASKA PANHANDLE ON TUESDAY. AREAS OF NORTHERN CARBON AND CONVERSE COUNTIES WILL LIKELY SEE HUMIDITIES THAT DROP BELOW CRITICAL THRESHOLDS ON TUESDAY. HOWEVER...AT THIS POINT WINDS LOOK TO REMAIN ON THE MARGINAL SIDE. WILL NEED TO MONITOR THESE AREAS FOR THE POTENTIAL FOR LATER HIGHLIGHTS. FOR NOW...WILL CONTINUE HEADLINING THE FWF. WINDS WILL TURN SOUTHWESTERLY ON WEDNESDAY AND THE DRY AIR MASS WILL CONTINUE. WEDNESDAY WILL PROVIDE THE BEST OPPORTUNITY FOR CRITICAL FIRE WEATHER CONDITIONS OF THE WEEK...WITH DRY...HOT AND INCREASINGLY BREEZY CONDITIONS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM... LONG TERM/AVIATION...
Hazardous weather outlook, Aug 29, 10:33 AM MDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1033 AM MDT MON AUG 29 2011 WYZ101>119-301645- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1033 AM MDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA AGAIN THIS AFTERNOON AND EARLY THIS EVENING. THE BEST CHANCE FOR THESE STORMS WILL BE MAINLY ALONG AND EAST OF THE LARAMIE RANGE. THERE IS A SLIGHT RISK OF A FEW OF THESE THUNDERSTORMS BECOMING SEVERE LATER THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY OVER THE MOUNTAINS ON TUESDAY AND WEDNESDAY. HOWEVER...THERE IS A BETTER CHANCE FOR THUNDERSTORMS EAST OF THE LARAMIE RANGE ON THURSDAY AS A FRONTAL BOUNDARY PUSHES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY TODAY AND TONIGHT && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-301645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1033 AM MDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA AGAIN THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT RISK OF A FEW OF THESE THUNDERSTORMS BECOMING SEVERE LATER THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 29, 1:39 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 139 PM MDT MON AUG 29 2011 WYZ107-108-292045- EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 139 PM MDT MON AUG 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE AND SOUTHWESTERN GOSHEN COUNTIES UNTIL 245 PM MDT... AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF CHUGWATER...OR 25 MILES SOUTHEAST OF WHEATLAND...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... HAWK SPRINGS AROUND 230 PM MDT. HWY 85 AT HIGHWAY 151 AND HWY 85 MM 60 AROUND 240 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4186 10421 4156 10421 4168 10480 4187 10478 TIME...MOT...LOC 1939Z 281DEG 20KT 4176 10466 RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 6:49 PM MDT | Special Weather Statement | CYS | Kimball | 56 min |
| Aug 28, 8:20 PM MDT | Special Weather Statement | CYS | Banner | 55 min |
| Aug 29, 1:34 PM MDT | Flash Flood Warning | CYS | Cheyenne | 3 hr |
| Aug 29, 2:42 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 63 min |
| Aug 29, 3:20 PM MDT | Special Weather Statement | CYS | Cheyenne | 55 min |
| Aug 29, 3:25 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball, Scotts Bluff | 65 min |
| Aug 29, 3:41 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 64 min |
| Aug 29, 4:12 PM MDT | Flash Flood Warning | CYS | Banner, Cheyenne, Kimball | 3 hr |
| Aug 29, 4:21 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill, Scotts Bluff | 54 min |
| Aug 29, 4:49 PM MDT | Special Weather Statement | CYS | Dawes | 56 min |
| Aug 29, 4:53 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 25 min |
| Aug 29, 5:13 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 29 min |
| Aug 29, 5:17 PM MDT | Tornado Warning | CYS | Dawes | 15 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.